Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 6, 2000, 7:55 PM CDT for Crockett County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2000, 7:55 PM CDT (00:55 UTC)
- Expired
- May 6, 2000, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 129 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5707 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS54 KSJT 070056 SVRSJT TXC105-070200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 755 PM CDT SAT MAY 6 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL CROCKETT COUNTY...OR ABOUT 33 MILES WEST OF OZONA...MOVING NORTHEAST AT 15 MPH. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 14 LAT...LON 3077 10188 3060 10179 3074 10130 3099 10143
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:13 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 6, 3:13 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 313 PM CDT SAT MAY 6 2000 MUCH TO THE DETRIMENT OF AREA AGRICULTURE...LOOKS LIKE THE HOT AND DRY PATTERN TO CONTINUE INTO THE AT LEAST THE MIDDLE PARTS OF NEXT WEEK ACROSS WEST CENTRAL TEXAS. HAVE ALREADY BROKEN A 114 YEAR RECORD AT ABILENE WHEN THE HIGH HIT 103 AT 20Z. ALOFT...WEAK UPPER LEVEL RIDGE NOTED OVERHEAD...WITH THE PESKY UPPER LOW FINALLY PUSHING EAST THROUGH ARKANSAS. DESPITE TEMPERATURES AT OR ABOVE 100 ACROSS MUCH OF WEST CENTRAL TEXAS...SOME LINGERING MOISTURE ...AND CONVERGENCE ALONG A DRYLINE EXTENDING FROM WICHITA FALLS TO BROWNWOOD TO JUNCTION...WARM MID LEVEL TEMPERATURES JUST TOO MUCH OF A CAP TO OVERCOME. WILL NOT RULE OUT AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON...BUT CHANCES SO SMALL THAT I WILL NOT MENTION ANYTHING IN THE FORECAST. MODELS FORECASTING 850 MB TEMPERATURES TO COOL SLIGHTLY FOR SUNDAY...BUT HAVE DOUBTS. WILL KEEP TEMPERATURES NEAR PERSISTENCE UNTIL MONDAY...WHEN THE UPPER PATTERN BECOMES MORE ZONAL AND HEIGHTS AND TEMPERATURES SUGGEST TEMPERATURES A FEW DEGREES COOLER. READINGS WILL STILL BE RUNNING WELL ABOVE NORMAL. IN THE EXTENDED...LONG RANGE MODELS NOW FORECASTING THE FRONT POSSIBLE FOR TUESDAY TO REMAIN NORTH OF THE RED RIVER. THUS...WILL CONTINUE THE DRY FORECAST. PRELIMS... ABI 072/101/072/098 0000 SJT 070/101/070/099 0000 JCT 070/096/070/095 0000 .SJT... 07 N
In the hours before
Special weather statement, May 6, 2:35 PM CDT, 5 hours 20 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062310- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CDT SAT MAY 6 2000 ...THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON... A DRYLINE MOVING EAST INTO WEST CENTRAL TEXAS MAY TRIGGER AN ISOLATED THUNDERSTORM TOWARD EVENING. HOWEVER...AN ELEVATED LAYER OF WARM AIR IN PLACE SHOULD GENERALLY PREVENT THUNDERSTORM DEVELOPMENT. IF A STORM CAN DEVELOP...STRONG GUSTY WINDS WILL BE POSSIBLE IN AND NEAR THE STORM. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 19 N
Special weather statement, May 6, 2:39 PM CDT, 5 hours 16 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062310- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SAT MAY 6 2000 ...THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON... A DRYLINE MOVING EAST INTO WEST CENTRAL TEXAS MAY TRIGGER AN ISOLATED THUNDERSTORM TOWARD EVENING. HOWEVER...AN ELEVATED LAYER OF WARM AIR IN PLACE SHOULD GENERALLY PREVENT THUNDERSTORM DEVELOPMENT. THE BEST CHANCE FOR ANY STORM DEVELOPMENT IS EAST OF A HASKELL TO SAN ANGELO LINE. IF A STORM CAN DEVELOP...STRONG GUSTY WINDS OF 45 TO 50 MPH WILL BE POSSIBLE IN AND NEAR THE STORM. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 19 N
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.